Tuesday, July 11, 2006

All those crazy lessons have paid off.

` I just came back from the crazy doctor. She says that what I have doesn't sound like converstion disorder - what I do have is similar to a hallucination (like a reverse-hallucination, almost!), where I can't feel my body even though I should be able to.
` Well, I could have told anyone that - but other doctors who aren't very familiar with this type of thing apparently didn't know the difference. Apparently, this is like a bad habit rather than... whatever conversion disorder is.
` Lucky for me, it a lot easier to treat than conversion disorder... somehow you can break the habit. In some way or another. In a glass, darkly or some such.
` In fact, she prescribed me Abilify, which is the medication that brought on all my psychotic episodes, including the panic attacks that apparently caused what it's supposed to cure me of!
` What in the hell!?
` I never thought I'd be prescribed antipsychotics for a disorder I actually have!

` Still, I am not taking any medications at all. Why? Well, Abilify made me think I was crazy and just never noticed - I was rocking back and forth uncontrollably, twitching, shaking, and wasn't able to stop myself from doing things like going up to people and talking to them (in a weird voice, too, because I was trying to stop myself from talking and couldn't).
` On top of that, I had these delusions that I knew were not true, yet they caused constant panic attacks because I couldn't calm myself down very long to be able to think clearly and remind myself that'it doesn't make sense, remember!'
` Later, I learned that this is the expected type of reaction for people who don't need Abilify!
` On top of that, Geodon made me lose thirty pounds in two weeks because it kept me flat on my back... unless I was throwing up. Luckily, I had just gained thirty pounds from another medication, so it all balanced out!
` Wellbutrin made me have a seizure after three years or so of taking it, and during those years I felt horrible. Another medication I can't remember the name of caused me to feel like I was suffocating to death, which is not the kind of thing you can live with - you'll just hyperventilate all night and be both sleep-and-oxygen deprived.
` Well, I didn't want to see what another antipsychotic or mood-stabilizing medication would do to me. I asked her if there was any kind of manual way to change my perception. She said a psychologist would be good for that.
` You mean, all those people I've been spilling my guts to for years? Help me with a mental problem? How, pray tell, does that work?

` Perhaps I'll be able to find something on the internet, now that I know why the conversion disorder sites aren't helpful.
` And now you know! I'm so crazy that I have trouble tasting and feeling various parts of my body! Yeeha!

7 comments:

Galtron said...

I wouldn't have guessed... you, of all people... Miss objectivity... suffer from a reverse hallucination?

I thought only True Believers did that.

S E E Quine said...

` Stubbornly stuck in bodily subjectivity, that's me....

Anonymous said...

Whoa... You do need help. As I've suspected...

S E E Quine said...

` Hey, have I ever not? Now that I think about it... no.

Anonymous said...

You have trouble tasting and feeling your body? Doesn't your GIRLFRIEND do that for you?!

S E E Quine said...

` Whoever you are, please find another occupation.

Anonymous said...
This comment has been removed by a blog administrator.